MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION

SMITHS MEDICAL ASD, INC. PORTEX ABS LINEDRAW DRY HEPARIN; TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Catalog Number G1469J
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when the customer performed a blood gas measurement, they couldn't pull it tight enough and blood leaked out into the connection.When the customer checked the connection with the same blood gas kit again and took a sample, the situation was the same.When customer switched to another kit and took it, customer was able to collect it without any problems.When customer took the kit out, there was a crack.There was patient involvement and no patient harm/adverse event reported.
 
Additional Manufacturer Narrative
A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
H6: evaluation codes updated.Device evaluation: one device was received.A visual inspection showed skiving to the syringe barrel shoulder.The noted damage resulted in a hole being present.Testing was not conducted, as the evident hole would cause leakage to occur.Dhr information for this lot indicated that the product met established acceptance requirements.The machine maintenance logbook was checked for entries made on the date of manufacture that would pertain to these issues.None were found.Based on the results of this investigation the complaint was confirmed.A quality alert was issued to production to heighten awareness to this potential issue.Complaint information will continue to be monitored for any new information and further actions will be taken accordingly.

Brand Name
PORTEX ABS LINEDRAW DRY HEPARIN
Common Device Name
TUBES, VIALS, SYSTEMS, SERUM SEPARATORS, BLOOD COLLECTION
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
10 bowman dr
keene NH 03431
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key21355229
Report Number1217052-2025-00031
Device Sequence Number13031441
Product Code JKA
UDI-Device Identifier00351688060238
UDI-Public(01)00351688060238(17)270508(10)6013019
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K952516
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberG1469J
Device Lot Number6013019
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer01/24/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2025
Supplement Date Received by Manufacturer03/04/2025
Initial Report FDA Received Date02/11/2025
Supplement Report FDA Received Date03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown